MAUDE Adverse Event Report: CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING LIBERTY PDX CYCLER ASSY (NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number RTLR180237
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 06/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical investigation: there is a temporal relationship between pd therapy utilizing the liberty pdx cycler with the liberty pdx integrated set and the patient event of peritonitis.However, there is no documentation in the complaint file to show a causal relationship.Additionally, there is no allegation of a device malfunction or deficiency or reported leak from the integrated set reported for this event.Traditionally, gram positive bacteria are found in the normal flora of human skin, or in soil and water.It is unknown if the patient practiced proper aseptic technique.Based on the available information, the liberty pdx cycler and pdx integrated set can be excluded as the cause of the peritonitis.Should additional information become available related to a fresenius device(s) and/or product(s), please re-submit for a clinical review and the need for a clinical investigation will be reassessed accordingly.Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
A peritoneal dialysis (pd) patient's contact reported that the patient was diagnoses with peritonitis.Upon follow up with the patient's pd registered nurse (pdrn) it was reported that the patient presented to the clinic on (b)(6) 2019 with cloudy pd effluent.The patient was initiated on antibiotic therapy with intraperitoneal (ip) vancomycin and ceftazidime (dose, frequency and duration unknown).The pd effluent culture was obtained and was positive for gram positive bacteria (genus and species requested but not provided) with a white cell count of 606 (unknown units).After the culture results were obtained, the ceftazidime prescription was removed and the patient only remained on ip vancomycin with the last dose expected (b)(6) 2019.The cause of the peritonitis is unknown, but the pdrn stated there were no issues with the liberty pdx cycler or liberty pdx integrated set.The patient did not require hospitalization for the peritonitis event.The patient continued with pd treatment on the cycler without any issues during their recovery.No samples were returned to the manufacturer for physical evaluation.

Brand Name
LIBERTY PDX CYCLER ASSY (NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key8831761
Report Number2937457-2019-02312
Device Sequence Number262327
Product Code FKX
UDI-Device Identifier00840861100989
UDI-Public00840861100989
Combination Product (Y/N)N
PMA/510(K) Number
K141145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberRTLR180237
Was Device Available for Evaluation? No
Device Age MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR